Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Nov 26, 2013, 11:30 PM EST for Monroe County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2013, 11:30 PM EST (04:30 UTC)
- Expired
- Nov 27, 2013, 12:00 AM EST
- In force
- 30 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
256
WWUS82 KMFL 270430
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1130 PM EST TUE NOV 26 2013
FLZ070-071-073-075-270500-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL MAINLAND MONROE FL
1130 PM EST TUE NOV 26 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN BROWARD
COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN COLLIER
COUNTY...NORTHEASTERN MAINLAND MONROE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL MIDNIGHT EST
* AT 1129 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG
CYPRESS NATIONAL PRESERVE TO 6 MILES SOUTH OF MONROE STATION...AND
MOVING NORTHEAST AT 40 MPH.
* THE LINE OF STORMS WILL AFFECT...
MONROE STATION...
BIG CYPRESS NATIONAL PRESERVE...
DADE-COLLIER TRAINING AIRPORT...
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2615 8102 2626 8067 2585 8057 2577 8082
2569 8114 2603 8122
TIME...MOT...LOC 0430Z 246DEG 35KT 2598 8110 2578 8106
$$
SIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 26, 8:40 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 26, 8:40 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
840 PM EST TUE NOV 26 2013
.UPDATE...
CURRENT FORECAST IS ON TRACK INDICATING INCREASING CHANCES OF
SHOWERS AND THUNDERSTORMS AS THE EVENING PROGRESSES AND OVER
NIGHT. A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO ENTER THE
OFF SHORE GULF WATERS WHILE ADDITIONAL RAIN SHOWERS ARE STARTING TO
APPROACH NAPLES. THIS IS CONSISTENT WITH THE CURRENT FORECAST.
IF THE LINE OF THUNDERSTORMS IN THE OFF SHORE GULF WATERS
CONTINUES TO MOVE EASTWARD AT THE SAME RATE IT COULD REACH THE
NAPLES METRO AREA FROM AROUND 10 PM TO MIDNIGHT TIME FRAME.
THE LATEST SYNOPTIC SCALE GUIDANCE AND MESOSCALE GUIDANCE INDICATE
THAT THE CONVECTION IN THE EASTERN GULF SHOULD CONTINUE MOVING
EASTWARD ACROSS THE REGION TONIGHT. THE 00Z SOUNDING INDICATED
THAT THE LOCAL ATMOSPHERE IS UNSTABLE. THE LOW LEVEL WIND PROFILE
ALSO INDICATED THAT WEAK ROTATION MAY BE POSSIBLE WITH THE
CONVECTION EARLY THIS EVENING...BUT RECENT MESOSCALE ANALYSIS
INDICATES THAT THE THREAT WILL LIKELY BE IN THE GULF WATERS THIS
EVENING WITH A FEW WATERSPOUTS POSSIBLE. THE FORECAST SOUNDINGS INDICATE
THAT THE WINDS WILL VEER AROUND 06Z INDICATIVE OF STRAIGHT LINE
WIND DOWNDRAFTS AND THE THREAT OF ANY ROTATION SHOULD DIMINISH.
LATEST GUIDANCE CONTINUES TO INDICATE THAT WINDS IN EXCESS OF 20
KNOTS ARE FORECAST ACROSS THE GULF WATERS AND THE OFF SHORE
ATLANTIC WATERS MAINLY TO THE EAST OF PALM BEACH COUNTY AFTER 06Z
WITH SEAS BEGINNING TO STEADILY BUILD THEREAFTER. THIS IS
INDICATED IN CURRENT FORECAST WITH NO CHANGE TO THE CURRENT
ADVISORIES FOR THESE WATERS.
60
&&
.PREV DISCUSSION... /ISSUED 644 PM EST TUE NOV 26 2013/
AVIATION...WATCHING THE LINE OF SHRA/TSRA IN THE GULF. LOOKS AS
THOUGH TIMING MAY OCCUR SOONER FOR KAPF, POSSIBLY 10PM-MIDNIGHT,
BEFORE TRANSLATING EAST THROUGH THE NIGHT. STILL MAY OCCUR AROUND
3 AM OR LATER FOR THE EAST COAST AS INITIAL GULF CONVECTION MAY
BYPASS TO THE NORTHEAST AND WAIT ON CONVECTION WEST OF THE LOWER
KEYS TO MOVE NORTHEAST INTO SOUTHEAST FLORIDA. WILL WATCH TRENDS
AND AMEND TIMING ACCORDINGLY. THUNDERSTORMS WILL BE POSSIBLE, WITH
BRIEF IFR POSSIBLE AS THE LINE MOVES BY. GUSTY WINDS ARE POSSIBLE
AT OR ABOVE 30 KT AS WELL. CONDITIONS WILL IMPROVE WED MORNING
AFTER ABOUT SUNRISE. /GREGORIA
PREV DISCUSSION... /ISSUED 302 PM EST TUE NOV 26 2013/
DISCUSSION...
AN AREA OF LOW PRESSURE WAS MOVING INTO THE PANHANDLE OF FLORIDA
EARLY THIS AFTERNOON. A WARM FRONT HAS DEVELOPED ACROSS THE
SOUTHEAST...SO SOUTH FLORIDA IS FULLY ENTRENCHED IN THE WARM SECTOR.
ONLY A FEW SHOWERS HAVE MOVED ACROSS THE REGION THUS FAR. THERE ARE
SIGNIFICANT BREAKS IN THE CLOUD COVER ACROSS THE REGION AND THIS MAY
ALLOW FOR A COUPLE THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON.
THE BULK OF THE ACTIVITY REMAINS OVER THE GULF WATERS WEST OF TAMPA
BAY AND NORTHWARD.
A STRONG SOUTHERN STREAM UPPER LEVEL IMPULSE WAS MOVING ACROSS THE
NORTHERN GULF COAST...WHILE ANOTHER UPPER LEVEL SHORTWAVE WAS DIVING
SOUTHEAST ACROSS THE MIDWEST. THE SOUTHERN STREAM SHORTWAVE IS WHAT
WILL HELP PRODUCE ACTIVITY OVERNIGHT. HOWEVER...THE BEST DYNAMICS
WITH THIS FEATURE WILL BE ACROSS CENTRAL FLORIDA AND NORTHWARD. THE
120-130KT JET STREAK AT 250MB WILL REMAIN TOO FAR TO THE NORTHWEST
TO REALLY HELP WITH LIFT ACROSS OUR REGION.
SURFACE LOW PRESSURE WILL MOVE INTO GEORGIA AND THE SOUTHEAST
TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE
TONIGHT THROUGH WEDNESDAY MORNING. THE BEST DIVERGENCE ALOFT WILL
REMAIN NORTH AND THEN OVER THE ATLANTIC BY THE TIME THE SHOWERS AND
STORMS ARRIVE WITH THE FRONT. WINDS WILL ALSO BEGIN TO VEER TO THE
SOUTH AND SOUTHWEST AHEAD OF THE FRONT. HOWEVER...THERE MAY STILL BE
ENOUGH SHEAR AND LOW LEVEL HELICITY IN GLADES AND HENDRY COUNTIES
FOR A ROTATING UPDRAFT. HOWEVER...THIS SHEAR AND HELICITY MAY WEAKEN
BEFORE THE ACTUAL PRECIPITATION ARRIVES. OTHERWISE...THE MU CAPE OF
800-1200 J/KG AND 0-6KM BULK SHEAR OF 30-40 KT ONLY SUPPORT STRONG
TO POSSIBLY A MARGINALLY SEVERE STORM ACROSS THE NORTHWESTERN
PORTIONS OF THE REGION OVERNIGHT. THE MAIN THREAT WILL BE STRONG
GUSTY WINDS AROUND 50 MPH. AS THE BEST DYNAMICS GET EVEN FURTHER
AWAY WITH TIME...ONLY ISOLATED STRONG STORMS ARE POSSIBLE FURTHER
SOUTH AND EAST WEDNESDAY MORNING.
THE STRONG FRONT IS FORECAST TO BE POSITIONED FROM NEAR WEST PALM
BEACH SOUTH SOUTHWESTWARD TO CENTRAL MIAMI-DADE COUNTY BY 12Z.
SHOWERS AND STORMS SHOULD END BEFORE 18Z...WITH QUICKLY IMPROVING
CONDITIONS WEDNESDAY AFTERNOON. THE SOUTHERN AND NORTHERN STREAM
SHORTWAVES WILL PHASE AND THEN BEGIN TO LIFT TO THE EAST AND
NORTHEAST ON WEDNESDAY. STRONG COLD AIR ADVECTION MAY CAUSE
TEMPERATURES TO FALL ACROSS AT LEAST THE NORTHERN PORTIONS OF THE
REGION IN THE MID AFTERNOON. LOWS FOR THANKSGIVING MORNING ARE
FORECAST TO BE THE COLDEST SINCE MARCH...WITH LOWS POSSIBLY IN THE
UPPER 30S ACROSS PORTIONS OF GLADES AND HENDRY COUNTIES. LOWS ARE
FORECAST TO BE IN THE 40S ACROSS MUCH OF THE REST OF THE
REGION...EXCEPT AROUND 50 TO THE LOW 50S FOR MOST OF THE EAST COAST
METRO AREAS.
HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST...AND WINDS WILL QUICKLY
SHIFT TO THE NORTHEAST ON THANKSGIVING DAY. TEMPERATURES WILL
MODERATE INTO THE LOW 70S. WITH THE NORTHEASTERLY TO EASTERLY FLOW
RETURNING...OVERNIGHT LOWS WILL WARM QUICKLY...TO BACK ABOVE NORMAL
VALUES BY FRIDAY MORNING. LOWS WILL WARM FURTHER BACK TO AROUND 70
TO THE LOWER 70S FOR THE EAST COAST METRO AREAS OVER THE WEEKEND.
AVIATION...
SOUTHEAST WINDS WILL GRADUALLY BECOME MORE SOUTHERLY BY THIS
EVENING...BUT REMAIN QUITE GUSTY /TO NEAR 30 KNOTS AT TIMES/. SOME
CONCERN FOR LLWS...BUT LOOKS LIKE AS LONG AS SURFACE WINDS REMAIN
HIGH...WONT NEED TO PLACE IN TAFS. COLD FRONT WILL CROSS TERMINALS
OVERNIGHT. AHEAD OF FRONT...SCATTERED SHOWERS HANDLED BY VCSH.
FROPA SHOULD BRING ROUND OF SHOWERS /SOME
THUNDERSTORMS/...BEGINNING AROUND MIDNIGHT AT NAPLES...3-5AM FOR
EASTERN TERMINALS. SHOWERS SHOULD LAST 2-4 HOURS...THEN CLEARING
ON WEDNESDAY. ELECTED NOT TO INCLUDE VCTS ATTM AS CONFIDENCE IN
THUNDER IS LOW. CIGS TODAY WILL PERIODICALLY DROP TO MVFR...BUT
SHOULD PREVAIL AT VFR. SIGNIFICANT...THOUGH BRIEF...RESTRICTIONS
ARE EXPECTED NEAR FROPA EARLY WEDNESDAY MORNING. BEHIND
FRONT...WEST WINDS 10-20 KTS CAN BE EXPECTED FOR THE FIRST HALF OF
WEDNESDAY.
MARINE...
A LOW PRESSURE SYSTEM WAS DEVELOPING AND MOVING INTO THE FLORIDA
PANHANDLE. THIS LOW WILL BRING CONTINUED UNSETTLED WEATHER FOR
ALL SOUTH FLORIDA WATERS THROUGH AT WEDNESDAY MORNING, WHEN A
STRONG COLD FRONT PUSHES THROUGH. WINDS WILL CONTINUE TO STAY
STRONG THROUGH TOMORROW, WITH CHANGES TO THE DIRECTION OCCURRING
THROUGH THE NEXT 24 HOURS, FROM SOUTHEAST TO WESTERLY. HAZARDOUS
MARINE CONDITIONS WILL RETURN ONCE AGAIN TONIGHT AS WINDS BECOME
NORTHWESTERLY BEHIND THE FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 77 48 71 / 80 50 0 10
FORT LAUDERDALE 74 79 51 73 / 80 60 0 10
MIAMI 74 79 52 73 / 80 60 0 10
NAPLES 72 73 46 71 / 90 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST WEDNESDAY FOR COASTAL WATERS
FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-WATERS
FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
NM TO 60 NM.
GM...SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY
FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT
20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE,
FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
FL EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...57/DGHazardous weather outlook, Nov 26, 8:32 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 832 PM EST TUE NOV 26 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270900- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 832 PM EST TUE NOV 26 2013 ...THUNDERSTORMS POSSIBLE TONIGHT, A FEW COULD BE STRONG... ...SMALL CRAFT ADVISORY ATLANTIC WATERS AND OFFSHORE GULF WATERS LATE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE GULF BEACHES AS WINDS BECOME ONSHORE THERE. THUNDERSTORMS: THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREAT WILL BE LIGHTNING, STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. TIMING LOOKS TO BE LATE THIS EVENING TIL ABOUT MIDNIGHT FOR THE GULF COAST THEN MOVING ACROSS THE PENINSULA OVERNIGHT. WIND: ISOLATED THUNDERSTORM WIND GUSTS TO 50 MPH ARE POSSIBLE, ESPECIALLY OVER COLLIER, GLADES, AND HENDRY COUNTIES. WINDS WILL INCREASE OVER THE WATERS OVERNIGHT, ESPECIALLY ACROSS THE GULF WATERS AND OFFSHORE ATLANTIC WATERS OFF THE PALM BEACH COAST WITH SUSTAINED WINDS INCREASING TO NEAR 25 KNOTS. WATERSPOUTS: THERE IS THE POTENTIAL FOR WATERSPOUTS ACROSS THE GULF WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS BOATING AND BEACH CONDITIONS WILL PERSIST MUCH OF THE WEEK DUE TO HIGH SEAS AND STRONG RIP CURRENTS ALONG THE BOTH THE ATLANTIC AND GULF BEACHES. MINOR TO MODERATE BEACH EROSION WILL REMAIN POSSIBLE ALONG THE ATLANTIC COAST. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGE TO REPORT STRONG THUNDERSTORM WINDS TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Nov 26, 11:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1130 PM EST TUE NOV 26 2013
FLZ070-071-073-075-270500-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL MAINLAND MONROE FL
1130 PM EST TUE NOV 26 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN BROWARD
COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN COLLIER
COUNTY...NORTHEASTERN MAINLAND MONROE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL MIDNIGHT EST
* AT 1129 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG
CYPRESS NATIONAL PRESERVE TO 6 MILES SOUTH OF MONROE STATION...AND
MOVING NORTHEAST AT 40 MPH.
* THE LINE OF STORMS WILL AFFECT...
MONROE STATION...
BIG CYPRESS NATIONAL PRESERVE...
DADE-COLLIER TRAINING AIRPORT...
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2615 8102 2626 8067 2585 8057 2577 8082
2569 8114 2603 8122
TIME...MOT...LOC 0430Z 246DEG 35KT 2598 8110 2578 8106
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 7:47 PM EST | Special Marine Warning | MFL | 88 min | |
| Nov 27, 12:02 AM EST | Special Weather Statement | MFL | Broward | 28 min |
| Nov 27, 12:13 AM EST | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Nov 27, 12:18 AM EST | Special Marine Warning | MFL | 57 min | |
| Nov 27, 12:45 AM EST | Special Marine Warning | MFL | 60 min | |
| Nov 27, 1:53 AM EST | Special Marine Warning | MFL | 97 min | |
| Nov 27, 8:45 AM EST | Rip Current Statement | MFL | Collier | 19 hr |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.